Ohio, 2007

Strong Wind in Ohio, March 1 to 2, 2007

March 1 to 2, 2007 · NWS ILN · 3 events in 3 counties and zones

In wake of a cold front, strong northwest winds gusted to near 40 mph during the afternoon causing widely scattered damage.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

In wake of a cold front, strong northwest winds gusted to near 40 mph during the afternoon causing widely scattered damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 1, 12:58 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 1, 12:58 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1258 PM EST THU MAR 1 2007

.AVIATION /18Z-18Z/...
RADAR IMAGERY SHOWS PRECIPITATION HAS BECOME SCATTERED WITH LITTLE
IF ANY THUNDER. AT THIS POINT DO NOT EXPECT WIDESPREAD SHOWERS AND
THUNDERSTORMS TO AFFECT THE TERMINALS UNTIL AROUND OR AFTER 00Z
AS A COLD FRONT SWEEPS THROUGH THE REGION. AHEAD OF THE LINE
CEILINGS WILL LOWER TO MVFR BELOW 2000 FT AND SOUTH SOUTHEAST
WINDS WILL BE AROUND 15 KT. ALONG AND BEHIND THE LINE OF STORMS
WINDS WILL VEER TO WEST SOUTHWEST AND BECOME GUSTY. CEILINGS ARE
EXPECTED TO GRADUALLY LIFT TO VFR. LATE IN THE FORECAST PERIOD
CLOUDS WILL BE SCATTERED TO BROKEN VFR BUT WINDS WILL INCREASE
WITH GUSTS OF 30 KT OR GREATER.

&&

.PREV DISCUSSION... /ISSUED 1101 AM EST THU MAR 1 2007/

SHORT TERM /REST OF TODAY/...
THUNDER HAS DIMINISHED QUITE A BIT SINCE EARLY THIS MORNING. BUT
THERE IS STILL A FAIR AMOUNT OF SHOWER COVERAGE. A BREAK IN THE
PRECIPITATION IS MOVING ACROSS INDIANA AND SHOULD SPREAD INTO THE
FORECAST AREA THIS AFTERNOON ALTHOUGH SOME ADDITIONAL DEVELOPMENT
IS PROBABLE. THEN THE CONVECTIVE LINE CURRENTLY IN THE MISSISSIPPI
VALLEY WILL SWEEP THROUGH DURING THE LATE AFTERNOON AND EARLY
EVENING. ADJUSTED GRIDS EARLIER TO TRY TO PROVIDE SOME TIMING. IN
ADDITION MADE SOME MINOR CHANGES TO TEMPERATURES.

PREV DISCUSSION... /ISSUED AT 348 AM EST THU MAR 1 2007/

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
CLOUDS CONTINUE TO STREAM INTO THE REGION THIS MRNG IN STRONG LO
LVL WAA PATTERN. HAVE SEEN A MARKED INCREASE IN CONVECTIVE
ACTIVITY TO OUR SOUTH AND WEST OVER THE LAST 2-3 HOURS...AS STRONG
50KT 850 LLJ LIFTS NORTHEAST INTO OH/TN VLYS. THIS OCCURRING OUT
AHEAD OF DEEPENING SFC LO CURRENTLY LOCATED OVER SE KANSAS. WARM
FRONT EXTNDG FROM SFC LO EAST THRU SRN ILLINOIS/SW INDIANA/CNTRL
KY. APPEARS WARM FRONT MAY BE JUST SOUTH OR IN FAR SRN FCST AREA
OF OWEN/PENDLETON COS IN NRN KY. WARM FRONT WILL CONTINUE TO LIFT
NORTH THRU DAYBREAK...WITH APPCH OF 850 LLJ ALLOWING FOR A
CONTINUAL INCREASE IN LO LVL CONV/LIFT AND WAA. TEMPS REMAINED IN
THE U30S AND L40S ATTM...WITH TEMPS BEGINNING TO RISE SLOWLY AS
WARM FRONT APPCHS.

06Z RUC INDCG NICE SURGE OF ELEVATED INSTABILITY ALL THE WAY INTO
NRN/CNTRL INDIANA...WHICH CORRELATES NICELY WITH ONGOING ACTIVITY.
AS GULF MOISTURE CONTINUES TO SURGE NORTH INTO OH VLY ON STRENGTH
OF LO LVL JET...WILL SEE SCT -SHRA/TSTMS INCH THEIR WAY EAST INTO
FAR WESTERN COUNTIES WITHIN THE NEXT 2-3 HOURS. ALL OF THESE TSTMS
ARE ELEVATED...AND SOME SMALL HAIL WOULD SEEM PLAUSIBLE AS THEY
MOVE NE INTO FCST AREA...DESPITE DRY AND FAIRLY STABLE AIR
UNDERNEATH BNDRY LYR INVERSION. HAVE BROUGHT TSTMS INTO FCST RIGHT
AWAY BASED ON CURRENT CONVECTIVE TRENDS TO SOUTHWEST.

MODEL CONSENSUS TRACKING DEEPENING SFC LO ACRS NRN MISSOURI INTO
MID/UPR MISSISSIPPI VLY BY EVNG. ABUNDANT GULF MOISTURE WILL BE
PUMPED NORTH INTO OH VLY TODAY AHEAD OF STRONG COLD FRONT APPCHG
FROM THE WEST. OVERALL DYNAMICS WITH THIS SPRING-LIKE STORM SYSTEM
ARE EXCELLENT AND WILL FUEL CONVECTION AND POSSIBILITY FOR SVR WX
THROUGHOUT THE DAY AND INTO THE EVNG. REGION WILL BE AT NOSE OF 65KT
850 LLJ THROUGHOUT THE DAY PROMOTING STRONG LO LVL CONV/LIFT.
STRENGTHENING UPR LO WILL TAKE ON A NEG TILT AS IT WRAPS UP OVER
THE UPR MISSISSIPPI VLY BY LATE AFTN. 150KT UPR JET EXTENDING WEST
ALL THE WAY INTO THE PACIFIC OCEAN WILL ROTATE AROUND THE BASE OF
THE UPR LO AND INTO THE OH/TN VLYS. THIS WILL ALLOW FOR STRONGLY
DIFFLUENT FLO IN THE MID/UPR LVLS WHICH WILL FURTHER ENHANCE LO
LVL CONV. REGION WILL BE IN FAVORABLE LEFT FRONT QUAD OF UPR JET
AS WELL. WITH PWATS NEAR 1.25 INCHES...SOME HVY RAIN WILL BE
POSSIBLE THROUGHOUT THE DAY. WILL MAINTAIN FLOOD WATCH ACRS NRN
FCST AREA WHERE SOME SNOW/ICE REMAINS AND CONTINUES TO MELT.
RAINFALL AMTS AROUND AN INCH WILL LIKELY CREATE SOME FLOODING
ISSUES IN THESE AREAS. FURTHER SOUTH...ANY FLOODING IS EXPECTED TO
BE MORE ISOLD IN NATURE.

AS COLD FRONT APPCHS DURING THE LATE AFTN...WEAK SFC BASED
INSTABILITY AXIS NOSING NORTH JUST AHEAD OF BNDRY INTO SRN PORTIONS
OF FCST AREA. BEST CHANCE FOR WIDESPREAD SVR WX WILL BE TO SOUTH
OF REGION ACRS TN VLY AND NRN GULF COAST STATES...WHERE ATMOSPHERE
WILL BE MORE UNSTABLE AND RICH MOIST FLO FROM GULF WILL BE MORE
PREVALENT. HOWEVER...THIS SYSTEM IS DYNAMIC ENUF TO COMPENSATE FOR
LACK OF INSTABILITY FURTHER NORTH ACRS FCST AREA AND ALLOW FOR
STRONG TO SVR CONVECTION. MAIN SHOT FOR SVR WX WILL BE WITH THE
COLD FRONT...AS A SQUALL LINE IS EXPECTED TO DVLP ALONG IT OVER
MID MISSISSIPPI VLY THIS MRNG...THEN PUSH EAST RAPIDLY TOWARDS
REGION. SPC HAS PLACED ENTIRE FCST AREA INTO SLGT RISK FOR SVR
TSTMS AS A RESULT...WITH MODERATE RISK AREA JUST TO OUR SOUTHWEST.
AS MENTIONED ABV...CONVECTION EXPECTED TO BE IN A LINEAR MODE ACRS
THE REGION WITH POTENTIAL FOR SIGNIFICANT DMG WINDS ALONG SQUALL
LINE. WITH WBZEROS IN 7-8KFT RANGE...HAIL WILL ALSO BE A
POSSIBILITY. LOW TOPPED ROTATING TSTMS AND EVEN AN ISOLD TORNADO
CANNOT BE RULED OUT AS 0-6KM BL SHEAR VALUES WILL BE NEAR 60KTS
AND SR HELICITIES AT 300-400 M2/S2 ARE EXPECTED. WITH 50-60KTS AT
4-5KFT THIS EVNG ALONG FRNTL BNDRY...ANY DOWNDRAFT SHOULD BE VERY
EFFICIENT IN PULLING MUCH OF THESE WINDS TO THE GROUND. SQUALL LINE
SHOULD MOVE EAST QUICKLY ACRS FCST AREA DURING EVNG HOURS...BTWN 23Z
AND 05Z.

LARGE DRY SLOT WILL OVERSPREAD FCST AREA IMMEDIATELY IN WAKE OF
FROPA. WILL SEE PCPN END AND SKIES WILL LKLY BECOME PTLY CLDY. AM
A LITTLE CONCERNED ABOUT CONTINUED GUSTY WINDS IN WAKE OF FROPA
THRU OVERNIGHT HOURS...AS MODEL SOUNDINGS INDCG NEAR VERTICAL
EQUIVALENT POTENTIAL TEMP PROFILES IN INTENSE LO LVL CAA BEHIND
FRONT. COULD SEE NEED FOR WIND ADV WITH SOME GUSTS NEAR 40KTS
AND WILL PASS ON TO DAYSHIFT FOR A CLOSER LOOK. MODELS CONTINUE TO
ADVERTISE DIFFERENCES WITH REGARDS TO HOW QUICKLY COLD POOL AND
ASSOCD SC DECK EXPAND BACK INTO FCST AREA ON FRI. 00Z GFS REMAINS
MOST PROGRESSIVE WITH NAM/ECMWF AND SREF ALL SLOWER. HAVE TAKEN A
BLEND OF MODEL GUIDANCE...AND ALLOWED FOR A GRADUAL INCREASE IN
CLOUDS ON FRI FROM NW TO SE. PORTIONS OF FAR NRN FCST AREA COULD
REMAIN CLOUDY FOR MUCH OF THE DAY...WHILE SRN OH AND NRN KY SEE A
GOOD DEAL OF SUNSHINE FOR THE FIRST HALF OF THE DAY. THIS WILL
HAVE AN IMPACT ON THE AMT OF BNDRY LYR MIXING THAT TAKES
PLACE...WITH THE POSSIBILITY FOR WIND GUSTS TO MEET WIND ADV CRIT
HERE AS WELL AS STRONG 50KT 850 FLO ROTATES AROUND BASE OF LO
PRES. HAVE INCLUDED LO CH FOR RA/SN MIX ACRS NRN 1/2 FCST AREA ON
FRI...EXPANDING TO COVER ENTIRE FCST AREA FRI NIGHT AS COLD POOL
EXPANDS ACRS FCST AREA. COLDER AIR WILL BE PULLED INTO OH
VLY...WITH ANY PCPN CHANGING OVER TO ALL SNOW. SCT -SHSN WILL
PERSIST SAT AS UPR TROF AXIS EXTNDG FROM UPR LO OVER GRT LKS MOVES
THRU REGION. SOME -RA MAY MIX WITH THE SNOW ACRS FAR SRN PORTIONS
OF FCST AREA. ANY PCPN WILL BE VERY LIGHT. PCPN WILL THEN END FROM
WEST TO EAST SAT NIGHT AS SFC HI PRES BEGINS TO BUILD INTO REGION
FROM THE WEST.

TEMPS...BNDRY LYR THICKNESSES HAVE COME IN A BIT COOLER ON 00Z
MODEL RUNS...AND HAVE THUS LOWERED TEMPS A FEW DEG FROM PREV FCST
FOR HIGHS TODAY. REMAINED CLOSE TO MAV GUID THRU REMAINDER OF
SHORT TERM.

RYAN

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MADE FEW MINOR ADJUSTMENTS TO WINDS AND CLOUDS ON SUN. OTHERWISE
NO CHANGES. WED AFTN LONG TERM DISCUSSION FOLLOWS.

RYAN

PREV DISCUSSION...
 /ISSUED 450 PM EST WED FEB 28 2007/

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SATURDAY STARTS IN THE WRAP AROUND FROM THE EARLIER SYSTEM. THIS
RESULTS IN HIGHER CHANCE FOR PRECIPITATION IN THE COLD POOL
LOOKING FOR LIGHT SNOW SHOWERS. H5 TROF LINGERS OVER OHVLY SAT
NIGHT INTO SUN...WITH STRONG RIDGING TO THE W AMPLIFYING THIS TROF
BEFORE PUSHING IT OUT OF OHVLY BY SUN EVE. UPPER LEVEL FLOW SHOULD
BE MORE OR LESS FROM THE NW THROUGH THE REMAINDER OF THE
FCST...WITH DRY AND COOL SFC FEATURES STARTING SUN AFTERNOON AND
RUNNING THROUGH THE FOLLOWING WEEK.

HIGH PRESSURE SETTLES OVER THE OHVLY MON AND TUES...WITH RETURN FLOW
EXPECTED FOR THE TAIL END OF THE FORECAST. HAVE DROPPED OVERNIGHT
LOWS FOR SUN NIGHT AND MON NIGHT...RAISED THEM A BIT ON TUES NIGHT.
DAYTIME HIGHS WERE GENERALLY KEPT THE SAME...BUMPED A DEGREE OR TWO
TUES AND WED FROM PREV FCST.

ANY WRAP AROUND SNOW WILL STAND A CHANCE OF MIXING WITH OR CHANGING
TO RAIN DURING MAX HEATING IN THE AFTERNOON ON MON...BUT LLVL
THICKNESSES WILL SUGGEST ALL SNOW THROUGH CWA SO HAVE JUST KEPT IT
SIMPLE AND ALL SNOW.

FRANKS

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ026-034-035-042>046-051>056-
     060>062.

KY...NONE.
IN...FLOOD WATCH THROUGH LATE TONIGHT FOR INZ050-058-059.

&&
Hazardous weather outlook, Mar 1, 5:43 AM EST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
543 AM EST THU MAR 1 2007

INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-
021045-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-
ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
543 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...
SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATER THIS
AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THE DAY TODAY...WITH THE POTENTIAL FOR A FEW STORMS TO
BECOME SEVERE THIS AFTERNOON AND EVENING AS THE FRONT PASSES
THROUGH. DAMAGING WINDS AND HAIL WILL BE POSSIBLE WITH THESE
STORMS...ALTHOUGH AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WINDS TO 35 MPH ARE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-021045-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-
543 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATER THIS
AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THE DAY TODAY...WITH THE POTENTIAL FOR A FEW STORMS TO
BECOME SEVERE THIS AFTERNOON AND EVENING AS THE FRONT PASSES
THROUGH. DAMAGING WINDS AND HAIL WILL BE POSSIBLE WITH THESE
STORMS. A FLOOD WATCH IS ALSO IN EFFECT TODAY. THE COMBINATION OF
HEAVY RAIN AND CONTINUED SNOW MELT FROM RECENT WINTER WEATHER WILL
CONTRIBUTE TO RISES ON AREA RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WINDS TO 35 MPH ARE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RYAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 strong wind. Local standard time, as filed.

Strong Wind, Warren

When
March 1, 3:00 PM EST to 3:05 PM EST
Where
Warren forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

A semitruck overturned along Interstate 75 near Monroe as a result of the strong winds.

Strong Wind, Butler

When
March 2, 2:00 PM EST to 2:05 PM EST
Where
Butler forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

An awning was damaged from a storefront in Hamilton.

Strong Wind, Pickaway

When
March 2, 3:30 PM EST to 3:35 PM EST
Where
Pickaway forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

A tree was knocked down near the intersection of Pickaway and Mound Streets in Circleville.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19390, 19389, 19391.